Jump to content

Jc64: Lexapro withdrawal


Jc64

Recommended Posts

Hello

this is where am at. I was on lexpro for a total of 6 weeks. Started at 10 and went to 20mg. Was in on bus par for 4 weeks before that. I should have never started this stuff!!!  My pharmisit said to taper by going to 10 mg for a week than 10 mg every other day for a week. Well my last dose was may 17. That first week after I stopped I felt great. Since than I started with worse anxity no interst in the regular things I used to like. My back hurts sometimes. Can’t concentrate and anything. I know this was not the way to come off but I did not know. When I was on lexpro it did not help but thought it was making me feel worse. Please give me some encouraging ideas that might help. Thanks Jim 

Edited by Dan998

Was on lexpro for 6 weeks total. 

First 3 weeks I. 10 mg and last 3 weeks at 20 mg. Came off by going back to 10 mg for one week and 10 mg every other day for one week as that’s what my pharmisist said to do. Last dose was may 17 or mid may. 

Link to comment
  • ChessieCat changed the title to Jc64: Lexapro withdrawal
  • Moderator Emeritus

Hi Jim.

 

Welcome to Surviving Antidepressants(SA). This is your Introduction topic. It will be a way for you to introduce yourself to the group. It will be like a journal, so we can all follow and respond to your progress. Members may respond to your topic and give you support and encouragement.

 

Six weeks is a relatively short time to be on Lexapro. Unfortunately, it seems that this was long enough for you to start to adjust to it. Your pharmacist's advice was faster than your brain could cope with and this is why you are suffering from withdrawal symptoms.

What Is Withdrawal Syndrome?

 

Feeling really good immediately after a rapid taper is perfectly normal. We stop the drugs and think, "I feel great. That was easy," and then we get slammed with withdrawal.

Are We There Yet? How Long is Withdrawal Going to Take? 

 

There is only one thing that is known to quickly reverse these symptoms, and that is to start taking a small amount of Lexapro again. Then you'd need to wait until you are feeling better, which could take a few months, before you can slowly try to come off again. You wouldn't need to take a full dose. You want to take just enough to stop the anxiety and prevent things from getting worse. 2 mg might be enough.

About Reinstating and Stabilizing to Reduce Withdrawal Symptoms

 

You said that you felt that Lexapro was making you feel worse. This could be because you were on the highest recommended dose or it might be that you are sensitive to antidepressants and should just stay away from them altogether.

 

It's a difficult decision to make and will depend on how severe the withdrawal symptoms are and whether or not you think you can ride them out. 

 

We ask all members to create a drug signature.  This appears below every post you make. You can see mine at the bottom of this post. Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations.

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Best wishes,

Dan.

Edited by Dan998

2001: 20mg paroxetine
2003-2014: Switched between 20mg citalopram and 10mg escitalopram with several failed CT's
2015: Jan/ Feb-very fast taper off citalopram; Mar/ Apr-crashed; 23 Apr-reinstated 5mg; 05 May-updosed to 10mg; 15 Jul-started taper; Aug-9.0mg; Sep-8.1mg; Oct-7.6mg; Nov-6.8mg; Dec-6.2mg
2016: Jan-5.7mg; Feb-5.2mg; Mar-5.0mg;  Apr-4.5mg; May-4.05mg; Jun-3.65mg; Jul-3.3mg; Aug-2.95mg; 04Sep-2.65mg; 25Sep-2.4mg; 23Oct-2.15mg; 13Nov-1.95mg; 04Dec-1.75mg; 25Dec-1.55mg.
2017: 08Jan-1.4mg; 22Jan-1.25mg; 12Feb-1.1mg; 26Feb-1.0mg; 05Mar-0.9mg; 15Mar-0.8mg; 22Mar-0.7mg; 02Apr-0.6; 09Apr-0.5mg; 16Apr-0.4mg; 23Apr-0.3; 03May-0.2mg; 10May-0.1mg

Finished taper 17 May 2017.

Read my success story

 

I am not a medical professional. The information I provide is not medical advice. If in doubt please consult with a qualified healthcare provider.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy